Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 231, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Oct 21, 2001, 4:55 PM EDT for Warren County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2001, 4:55 PM EDT (20:55 UTC)
- Expired
- Oct 21, 2001, 6:00 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Warren County, PA
The radar
The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
335 WUUS51 KCTP 212056 SVRCTP PAC123-212200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 455 PM EDT SUN OCT 21 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN PENNSYLVANIA * UNTIL 600 PM EDT. * AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF COLUMBUS...OR 5 MILES NORTHEAST OF UNION CITY...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOTTSVILLE AT 505 PM. SUGAR GROVE AT 515 PM. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. $$ LAT...LON 4204 7972 4186 7966 4203 7839 4230 7847
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 3:00 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 21, 3:00 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 300 PM EDT SUN OCT 21 2001 CI/LOWER CLOUD DECKS AND ASSCD FRONTAL PCPN STILL APPROACHING THE CWA. CLOUDS WILL SLOWLY INCREASING TONIGHT BRINGING CHANCE OF A SHOWER FAR NW ZONES AND SCT SPRINKLE REMAINDER NRN MTNS AND LAUREL HIGHLANDS. CONTINUE TO BE UNIMPRESSED WITH CHANCE OF WIDESPREAD PCPN WITH THIS FRONT. LATEST ETA GUIDANCE SHOWS WHAT IS LEFT OF THIS FRONT STALLING WEST TO EAST ACROSS PA THEN LIFTING N MIDWEEK AHEAD OF STRONG SYSTEM. GIVEN ZONAL FLOW TIL MID WEEK AND OUR PSN IN THE WARM SECTOR BELIEVE MOST POPS ARE OVERDONE. MOST AREAS WILL NOT SEE SHOWER AS SIG SHORTWAVE ENERGY GOES TO OUR NORTH. TIMING OF THE SIG FROPA FOR END OF THE WEEK HAS SPED UP WITH MRF AND HPC MDM RANGE PROGS SHOWING FROPA LATE WED WEST/THUR MORNING EAST. THIS WILL BRING THE COLDER AIR IN SOONER THAN YESTERDAYS THINKING. LAKE EFFECT CLOUDS AND SHOWERS DOMINATE THUR INTO FRI WITH HIGH PRESSURE AND CLEARING SKIES MOVING IN FOR NEXT SUNDAY. .CTP...NONE. GARTNER
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.